# SDR CA970624033

- Difficulty date: June 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 311161801
- Condition: Leak
- Location: Eng Oil
- Part time: 16,201 hours
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR REPAIR AFTER THE OPERATOR REPORTED AN IN-FLIGHT SHUTDOWN AFTER THERE WAS AN OIL WARNING ON TAKEOFF ROLL. INSPECTION FOUND THE HP ROTOR LOCKED AND THE ENGINE HAD LOST 10 QUARTS OF OIL. DISASSEMBLY OF THE ENGINE FOUND THE #4 AND #5 BEARING HAD LOST METAL WITH HEAVY RUBBING DAMAGE TO THE HP STUB SHAFT, HP IMPELLER, HP IMPELLER HOUSING AND MOST OF THE AIR SEALS IN THE AREA OF THE HP ROTATING ASSEMBLY. ALL THIS DAMAGE WAS FOUND TO BE DUE TO LOSS OF OIL CAUSED BY LEAK IN THE AIRFRAME OIL COOLER.
